Michigan Mathematical Journal

Topological recursion for symplectic volumes of moduli spaces of curves

Julia Bennett, David Cochran, Brad Safnuk, and Kaitlin Woskoff

Full-text: Open access

Article information

Source
Michigan Math. J., Volume 61, Issue 2 (2012), 331-358.

Dates
First available in Project Euclid: 6 June 2012

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1339011530

Digital Object Identifier
doi:10.1307/mmj/1339011530

Mathematical Reviews number (MathSciNet)
MR2944483

Zentralblatt MATH identifier
1266.53078

Subjects
Primary: 14H10: Families, moduli (algebraic) 14H57: Dessins d'enfants theory {For arithmetic aspects, see 11G32} 53D20: Momentum maps; symplectic reduction
Secondary: 53D30: Symplectic structures of moduli spaces

Citation

Bennett, Julia; Cochran, David; Safnuk, Brad; Woskoff, Kaitlin. Topological recursion for symplectic volumes of moduli spaces of curves. Michigan Math. J. 61 (2012), no. 2, 331--358. doi:10.1307/mmj/1339011530. https://projecteuclid.org/euclid.mmj/1339011530


Export citation

References

  • G. Borot, B. Eynard, M. Mulase, and B. Safnuk, A matrix model for simple Hurwitz numbers, and topological recursion, J. Geom. Phys. 61 (2011), 522–540.
  • V. Bouchard, A. Klemm, M. Mariño, and S. Pasquetti, Remodeling the B-model, Comm. Math. Phys. 287 (2009), 117–178.
  • V. Bouchard and M. Mariño, Hurwitz numbers, matrix models and enumerative geometry, From Hodge theory to integrability and TQFT tt*-geometry, Proc. Sympos. Pure Math., 78, pp. 263–283, Amer. Math. Soc., Providence, RI, 2008.
  • B. H. Bowditch and D. B. A. Epstein, Natural triangulations associated to a surface, Topology 27 (1988), 91–117.
  • K. M. Chapman, M. Mulase, and B. Safnuk, The Kontsevich constants for the volume of the moduli of curves and topological recursion, preprint, 2010, arXiv:1009.2055.
  • R. Dijkgraaf, E. Verlinde, and H. Verlinde, Loop equations and Virasoro constraints in nonperturbative two-dimensional quantum gravity, Nuclear Phys. B 348 (1991), 435–456.
  • J. J. Duistermaat and G. J. Heckman, On the variation in the cohomology of the symplectic form of the reduced phase space, Invent. Math. 69 (1982), 259–268.
  • B. Eynard, Recursion between Mumford volumes of moduli spaces, preprint, 2007, arXiv:0706.4403.
  • –––, All order asymptotic expansion of large partitions, J. Stat. Mech. Theory Exp. 9 (2008), P07023.
  • –––, A matrix model for plane partitions, J. Stat. Mech. Theory Exp. 10 (2009), P10011.
  • B. Eynard, A. K. Kashani-Poor, and O. Marchal, A matrix model for the topological string I: Deriving the matrix model, preprint, 2010, arXiv:1003.1737.
  • B. Eynard, M. Mulase, and B. Safnuk, The Laplace transform of the cut-and-join equation and the Bouchard–Marino conjecture on Hurwitz numbers, Publ. Res. Inst. Math. Sci. 47 (2011), 629–670.
  • B. Eynard and N. Orantin, Invariants of algebraic curves and topological expansion, Commun. Number Theory Phys. 1 (2007), 347–452.
  • –––, Weil–Petersson volume of moduli spaces, Mirzakhani's recursion and matrix models, preprint, 2007, arXiv:0705.3600.
  • –––, Topological recursion in enumerative geometry and random matrices, J. Phys. A 42 (2009), 293001.
  • –––, Geometrical interpretation of the topological recursion, and integrable string theories, preprint, 2009, arXiv:0911.5096.
  • V. Guillemin and S. Sternberg, Convexity properties of the moment mapping, Invent. Math. 67 (1982), 491–513.
  • J. L. Harer, The cohomology of the moduli space of curves, Theory of moduli (Montecatini Terme, 1985), Lecture Notes in Math., 1337, pp. 138–221, Springer-Verlag, Berlin, 1988.
  • M. E. Kazarian and S. K. Lando, An algebro-geometric proof of Witten's conjecture, J. Amer. Math. Soc. 20 (2007), 1079–1089.
  • Y.-S. Kim and K. Liu, A simple proof of Witten conjecture through localization, preprint, 2005..
  • M. Kontsevich, Intersection theory on the moduli space of curves and the matrix Airy function, Comm. Math. Phys. 147 (1992), 1–23.
  • K. Liu and H. Xu, New properties of the intersection numbers on moduli spaces of curves, Math. Res. Lett. 14 (2007), 1041–1054.
  • –––, New results of intersection numbers on moduli spaces of curves, Proc. Natl. Acad. Sci. USA 104 (2007), 13896–13900.
  • –––, Recursion formulae of higher Weil–Petersson volumes, Int. Math. Res. Not. 5 (2009), 835–859.
  • M. Mirzakhani, Simple geodesics and Weil–Petersson volumes of moduli spaces of bordered Riemann surfaces, Invent. Math. 167 (2007), 179–222.
  • –––, Weil–Petersson volumes and intersection theory on the moduli space of curves, J. Amer. Math. Soc. 20 (2007), 1–23.
  • M. Mulase and M. Penkava, Ribbon graphs, quadratic differentials on Riemann surfaces, and algebraic curves defined over $\bar{\Bbb Q},$ Asian J. Math. 2 (1998), 875–919.
  • –––, Topological recursion for the Poincaré polynomial of the combinatorial moduli space of curves, preprint, 2010, arXiv:1009.2135.
  • M. Mulase and B. Safnuk, Mirzakhani's recursion relations, Virasoro constraints and the KdV hierarchy, Indian J. Math. 50 (2008), 189–218.
  • –––, Combinatorial structures in topological recursion, in preparation.
  • M. Mulase and N. Zhang, Polynomial recursion formula for linear Hodge integrals, Commun. Number Theory Phys. 4 (2010), 267–293.
  • P. Norbury, Counting lattice points in the moduli space of curves, preprint, 2008, arXiv:0801.4590.
  • –––, String and dilaton equations for counting lattice points in the moduli space of curves, Math. Res. Lett. 17 (2010), 467–481.
  • A. Okounkov and R. Pandharipande, Gromov–Witten theory, Hurwitz numbers, and matrix models, Algebraic geometry (Seattle, 2005), Proc. Sympos. Pure Math., 80, pp. 325–414, Amer. Math. Soc., Providence, RI, 2009.
  • R. C. Penner, The decorated Teichmüller space of punctured surfaces, Comm. Math. Phys. 113 (1987), 299–339.
  • B. Safnuk, Integration on moduli spaces of stable curves through localization, Differential Geom. Appl. 27 (2009), 179–187.
  • –––, Generalizations of topological recursion, in preparation.
  • D. D. Sleator, R. E. Tarjan, and W. P. Thurston, Rotation distance, triangulations, and hyperbolic geometry, J. Amer. Math. Soc. 1 (1988), 647–681.
  • E. Witten, Two-dimensional gravity and intersection theory on moduli space, Surveys in differential geometry (Cambridge, MA, 1990), pp. 243–310, Lehigh Univ., Bethlehem, PA, 1991.